MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACROMIOBLASTER,5.5MM,EP-1,DSPL BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ACROMIOBLASTER,5.5MM,EP-1,DSPL BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 7205669
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
International zip code: (b)(6).
 
Event or Problem Description
It was reported that during a subacromial decompression procedure, there was metal debris in the joint.The blade was inspected and scarring at the proximal end of the inner blade was found.Backup device was available to complete the procedure.No significant delay and no patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported 7205669 acromioblaster, 5.5mm,ep-1,dspl blade, intended for use in treatment, has been returned for evaluation.Visual assessment showed abrasion on the burr confirming the shedding/flaking as reported.The device has been bent.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied.The instruction for uses states: ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly¿.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
ACROMIOBLASTER,5.5MM,EP-1,DSPL BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9526918
Report Number1219602-2019-01650
Device Sequence Number10862489
Product Code HAB
UDI-Device Identifier03596010293077
UDI-Public03596010293077
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2024
Device Model Number7205669
Device Catalogue Number7205669
Device Lot Number50787224
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1